Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 151, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 1997, 5:49 PM EDT for Suwannee County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1997, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 17, 1997, 6:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 172149 SVRJAX FLC121-172245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 549 PM EDT THU JUL 17 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...SUWANNEE COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESTERN SUWANNEE CCOUNTY EAST OF NEWBURN. THIS STORM IS EXPECTED TO MOVE SLOWLY TO THE EAST AND ACROSS US 129 BY 555 PM. THIS STORM WILL PRODUCE WINDS IN EXCESS OF 60 MPH AND VERY LARGE HAIL. IN ADDITION... SO MINOR FLOODING SHOULD BE EXPECTED IN LOW LYING AREAS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. K. KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU JUL 17 1997 LOOKING AT THE LATEST 88-D THIS AFTN... SHWR AND TSTM ACTVTY CONTS TO BE WIDELY SCATTERED AROUND SFC RDG ADAP EXTENDING FM THE ATLC CSTL WATERS ACRS N CNTRL FL WITH AN AREA OF CONVERGENCE EXTENDING FM E OF TBW NORTHWARD INTO ALACHUA CO AND ACRS THE STATE TO DUVAL AND NASSAU COS. LOOKING AT THE LATEST MDL RUN... LTL IN THE WAY OF UPR LVL STRUCTURE DRIVING ANYTHING IN ANY DIRECTION. ALTHOUGH MESO-ETA AND ETA TENDING TO BUILD SFC HI OVR CNTRL FL BY THE END OF THE FCST PD WITH SOME WEAKNESS EXTENDING FM AL INTO THE MID-ATLC STATES. SHORT TERM....PRESISTANCE LOOKS TO BE AS GOOD AS ANY MDL FOR THIS AREA. THEREFORE... TNGHT LOOKS TO BE A CARBON COPY WITH SCTD SHWR ACTVTY TAPERING OFF AND TEMPS FALLING ALG FWC GUIDANCE. LATEST SOUNDIUNG THIS MRNG HAS LTL IN THE WAY OF PRECIP WATER WITH VALUES OVR N FL IN THE 1.5 INCH TO 1.6 INCH RANGE. HEAT INDEX... RUNNING AROUND THE CENTURY MARK AND SHLD HOLD THRU EARLY EVE HOURS. PRELIM... SSI BB 074/090 074/090 07231 JAX BB 072/093 072/093 07231 GNV BB 070/092 070/092 07331 K. KUYPER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:44 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 61 min |
| Jul 17, 3:57 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.